Alert archive / Connecticut / Flash Flood Warnings in 2023
Flash Flood Warning 22, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 16, 2023, 9:23 AM EDT for Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Massachusetts. It was in force for 3 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2023, 9:23 AM EDT (13:23 UTC)
- Expired
- Jul 16, 2023, 12:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA
The radar
The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 9:25 AM EDT | FLASH FLOOD | Bristol, CT | several roads water covered and impassible with vehicles stuck. relayed by amateur radio. |
| Jul 16, 9:25 AM EDT | FLASH FLOOD | Bristol, CT | several roads water covered and impassible with vehicles stuck. relayed by amateur radio. |
| Jul 16, 9:30 AM EDT | FLASH FLOOD | New Britain, CT | 2 feet of water on Corbin Ave - relayed by Amateur Radio. |
| Jul 16, 9:30 AM EDT | FLASH FLOOD | New Britain, CT | 2 feet of water on Corbin Ave - relayed by Amateur Radio. |
| Jul 16, 9:52 AM EDT | FLASH FLOOD | West Hartford, CT | 3 feet of water on Argyle Rd - vehicle stuck relayed by amateur radio. |
| Jul 16, 9:52 AM EDT | FLASH FLOOD | West Hartford, CT | 3 feet of water on Argyle Rd - vehicle stuck relayed by amateur radio. |
| Jul 16, 9:58 AM EDT | FLASH FLOOD | Windsor, CT | several feet of water on Addison Rd - relayed by Amateur Radio. |
| Jul 16, 9:58 AM EDT | FLASH FLOOD | Windsor, CT | several feet of water on Addison Rd - relayed by Amateur Radio. |
| Jul 16, 10:40 AM EDT | FLASH FLOOD | Hartford, CT | Parts of Franklin Ave closed from 1 foot of water. Relayed by Amateur Radio. |
| Jul 16, 10:40 AM EDT | FLASH FLOOD | Hartford, CT | Parts of Franklin Ave closed from 1 foot of water. Relayed by Amateur Radio. |
| Jul 16, 10:42 AM EDT | FLASH FLOOD | East Hartford, CT | Car stuck in flood waters. Relayed by amateur radio. |
| Jul 16, 10:42 AM EDT | FLASH FLOOD | East Hartford, CT | Car stuck in flood waters. Relayed by amateur radio. |
| Jul 16, 12:15 PM EDT | FLASH FLOOD | 3 E Ellington, CT | Social media picture and report of roadway damage on Shenipsit Lake Rd. Photo shows cracking of asphalt. Time estimated. |
| Jul 16, 12:15 PM EDT | FLASH FLOOD | 3 E Ellington, CT | Social media picture and report of roadway damage on Shenipsit Lake Rd. Photo shows cracking of asphalt. Time estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.0
The text
As transmitted.
817
WGUS51 KBOX 161323
FFWBOX
CTC003-013-MAC013-015-161630-
/O.NEW.KBOX.FF.W.0022.230716T1323Z-230716T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
923 AM EDT Sun Jul 16 2023
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
Hartford County in northern Connecticut...
Western Tolland County in northern Connecticut...
Hampden County in western Massachusetts...
South Central Hampshire County in western Massachusetts...
* Until 1230 PM EDT.
* At 923 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington,
Westfield, Holyoke, Glastonbury, Newington, Vernon, Windsor,
Agawam, West Springfield, Wethersfield and South Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4204 7301 4204 7305 4215 7307 4214 7303
4222 7301 4225 7244 4160 7238 4158 7247
4165 7251 4163 7263 4164 7263 4155 7285
4156 7295 4164 7294 4164 7298 4180 7302
4181 7295 4189 7294 4197 7289 4197 7303
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR
$$
KP1 follow-up statement
408
WGUS71 KBOX 161545
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
1145 AM EDT Sun Jul 16 2023
MAC013-015-161555-
/O.CAN.KBOX.FF.W.0022.000000T0000Z-230716T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hampden MA-Hampshire MA-
1145 AM EDT Sun Jul 16 2023
...FLASH FLOOD WARNING IS CANCELLED FOR HAMPDEN AND SOUTH CENTRAL
HAMPSHIRE COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 200 AM EDT Monday for portions
of northern Connecticut. Portions of Massachusetts. Portions of
Rhode Island.
LAT...LON 4203 7242 4160 7238 4160 7240 4160 7241
4159 7242 4158 7247 4165 7251 4163 7271
4160 7272 4156 7283 4157 7283 4157 7285
4155 7285 4156 7288 4156 7295 4161 7293
4164 7294 4164 7298 4180 7302 4181 7295
$$
CTC003-013-161630-
/O.CON.KBOX.FF.W.0022.000000T0000Z-230716T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-
1145 AM EDT Sun Jul 16 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT THIS
AFTERNOON FOR HARTFORD AND WESTERN TOLLAND COUNTIES...
At 1145 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Enfield, Southington, Glastonbury, Newington, Vernon,
Windsor, Wethersfield, South Windsor, Farmington, Simsbury,
Bloomfield, Berlin, Rocky Hill and Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4203 7242 4160 7238 4160 7240 4160 7241
4159 7242 4158 7247 4165 7251 4163 7271
4160 7272 4156 7283 4157 7283 4157 7285
4155 7285 4156 7288 4156 7295 4161 7293
4164 7294 4164 7298 4180 7302 4181 7295
FLASH FLOOD...RADAR INDICATED
$$
NashWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 8:32 AM EDT, 51 minutes earlier.
Area forecast discussion, Jul 16, 8:32 AM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 832 AM EDT Sun Jul 16 2023 .SYNOPSIS... A very wet day is in store with downpours and thunderstorms leading to urban, poor drainage, and flash flooding across much of the region. Drying out for Monday before rain chances increase Tuesday as another cold front approaches the region. Unsettled pattern leads to periods of dry and wet weather through the end of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 830 AM Update: * Tornado Watch in effect until 3 PM for much of SNE * * Significant flash flood threat also exists * Very favorable environment in place for severe storms with short-lived tornadoes and flash flooding. Mesoanalysis shows plenty of CAPE, especially in 0-3 km layer and strong low level shear in tropical environment which will persist into afternoon. Already seeing a lot of rotational couplets and we have one TOR warned storm in NE MA ahead of main area of showers/storms which has shown strengthening rotation. We decided to leave metro Boston out of Watch for now as we think most of activity will be focused NW of Providence to Boston corridor, especially across western/central MA and CT, but we did include Providence County RI where we think the greatest threat is in NW corner of state. This is one of the more impressive situations we've seen in a while regarding the tornado threat. Although we do expect any tornadoes to be short-lived, they will be capable of producing damage. Additionally, flash flood threat cannot be overlooked as main area of showers/storms moves through region today. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... Downpour and shower activity continue into the early overnight hours tonight, though thunderstorm coverage should wane a bit after sunset as instability falls off with the loss of daytime heating. Clearing from west to east will occur beginning around 03Z as the cold front begins to shift low level winds to the west. Precipitation should be wrapped up across all areas by 06Z, with the exception of the Cape and Islands, where showers may linger through about 09Z. Some breaks of sunshine should develop by sunrise across the western half of the CWA! Unfortunately, the cold front will not trigger much relief from the oppressive dewpoints that have been with us for the last few days, so temperatures wont budge much overnight, falling back only into the low-mid 70s once again. && .LONG TERM /MONDAY THROUGH SATURDAY/... Highlights... * Little change in the overall weather pattern next week with broad troughing over the east coast bringing another round of rain chances Tuesday. After a break Wed/Thu rain returns late week. * Warm and humid weather continues but dewpoints will finally drop to the mid-upper 60s by Wednesday into Thursday so it won't feel quite as muggy, at least for a while. Details... Monday through Tuesday... Global guidance offers no long term pattern change when we look at the 500 mb height field and the western U.S. ridge, eastern U.S. trough pattern. While we do get several reprieves from the unsettled weather this week, we'll remain periodically unsettled clear through next weekend thanks to this pattern. Monday will start wet in the very early morning hours but the plume of deep moisture moves east, offshore on Monday into early Tuesday with subtle mid level height rises which will keep SNE dry with a mix of clouds and sun. This dry weather will persist into Tuesday though we'll see clouds increasing ahead of an approaching trough and surface front. This feature moves through late Tuesday with the return of PWATs 1.5-2 inches which will bring the return of showers and thunderstorms. Models indicate a decent chance of some of these storms becoming strong to severe with CAPE over 1000 J/kg, low level lapse rates of 7.5c/km, and bulk shear of 30-35 kts. Key will be timing of the frontal forcing which, if it is too delayed would not be able to take advantage of the instability. Flash flooding will still be a concern in any downpours, given the wet antecedent conditions. Wednesday through Saturday... Finally a more substantial push of drier air for the whole region behind Tuesday night's front. Beneath modest mid level ridging dewpoints drop well into the 60s and PWATs into the 0.5-0.75 inch range through Thursday. Height rises and subsidence beneath a surface high should keep rain away until sometime around Thursday night/Friday when moisture surges north ahead of our next trough. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... Forecast Confidence Levels: Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 12Z Update... Today... High confidence in trends, moderate in timing Overnight fog/IFR conditions that developed across the south coast and Islands overnight will lift to MVFR, MVFR/IFR elsewhere with widespread drenching showers and thunderstorms. Conditions this morning, between 12-16Z, look particularly poor for western terminals with the possibility of a near stationary convective line forming near or along the I-84 corridor. Variety of TSRA and VCTS used at most terminals today, with the exception of the Cape and Islands. Heavy rain/thunderstorm threat begins to shift east after ~20Z. Gusty south/southwest winds possible, up to 20-30kt possible. Tonight...Moderate confidence in timing Downpours and thunderstorms taper off from west to east, with most terminals free of rain by 06Z, though some showers may linger across the Cape until 09Z. IFR/MVFR to begin the evening, lifting to MVFR/VFR by daybreak. A few thunderstorms possible overnight but confidence on coverage is much less after 00Z, thus, elected to leave out of the TAF. Winds shifting from the S/SW to the WSW as cold front approaches from the west. Monday... High confidence Lingering MVFR along the eastern MA coastline and Cape through 15Z, otherwise VFR with clearing skies. Light westerly winds shift to the SW by afternoon. KBOS TAF...High confidence in trends, moderate in timing. Shower activity becoming more widespread Sun AM with embedded thunder mid AM into the afternoon as a line of showers/storms moves in. Could see briefly higher gusts/heavy downpours if the line moves over the terminal. Still could have some thunder during the afternoon, but coverage appearing more spotty in nature. MVFR develops overnight, VFR possible by 12Z. KBDL TAF...High confidence in trends, moderate in timing. MVFR to IFR, heavy downpours and thunderstorms develop after 10Z this morning, becoming more widespread through 16Z as a near stationary convective line develops somewhere in the vicinity of BDL. Rain and thunderstorms expected all day, gradually deteriorating after 00Z tonight. MVFR improving to VFR by daybreak with a windshift to the west; 5-10kt. Outlook /Monday through Thursday/... Sunday: Mainly IFR, with areas MVFR possible. Breezy. SHRA, chance TSRA. Sunday Night: Mainly IFR, with areas MVFR possible. Breezy. Chance SHRA, slight chance TSRA, patchy BR. Monday: Mainly VFR, with local IFR possible. Monday Night: VFR. Tuesday: VFR. Slight chance SHRA, isolated TSRA. Tuesday Night: VFR. Chance SHRA, isolated TSRA. Wednesday: VFR. Wednesday Night: VFR. Slight chance SHRA. Thursday: VFR. Chance SHRA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Today...Medium confidence Continued showers and thunderstorms with heavy rain and gusty winds are possible through the entire day. Winds stay out of the south with gusts up to 25 knots. Small Craft advisory will likely be needed along the outer waters with seas rising to 5-6 feet. Inner waters likely wont need small crafts with seas only 3-4 feet. Tonight Night...Medium confidence Decreasing southerly winds overnight but seas likely remain elevated at 4-5 feet for the outer waters and 3-4 feet for the inner waters. Winds begin to shift WSW near daybreak. Monday... High Confidence Lingering showers may persist across the eastern waters through 15Z, otherwise dry with good visibility. West winds 10-15kt shift to the SW through the day. Outlook /Monday through Thursday/... Sunday: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers, slight chance of thunderstorms. Local visibility 1 to 3 nm. Sunday Night: Winds less than 25 kt. Local rough seas. Rain showers likely, slight chance of thunderstorms. Local visibility 1 to 3 nm. Monday: Winds less than 25 kt. Seas up to 5 ft. Slight chance of rain showers, isolated thunderstorms. Local visibility 1 to 3 nm. Monday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers, isolated thunderstorms. Tuesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, isolated thunderstorms. Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Wednesday Night through Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. && .HYDROLOGY... Flood Warnings remain in place on the CT River from Hartford, south. Renewed flooding concerns likely to develop the second half of the weekend as an additional 2-4", locally 6"+, of rain may fall across southern New England; exacerbating existing flooding, or lead to new flooding elsewhere. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...Flood Watch through late tonight for CTZ002>004. MA...Flood Watch through late tonight for MAZ002>017-020-026. RI...Flood Watch through late tonight for RIZ001>007. MARINE...Small Craft Advisory until 8 AM EDT Monday for ANZ250-254>256. && SYNOPSIS...BW/KS NEAR TERM...JWD SHORT TERM...KS LONG TERM...BW AVIATION...BW/KS MARINE...BW/KP/KS HYDROLOGY...
Hazardous weather outlook, Jul 16, 8:25 AM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 825 AM EDT Sun Jul 16 2023 CTZ002>004-MAZ002>012-014-026-RIZ001-002-171230- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Southeast Middlesex MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI- 825 AM EDT Sun Jul 16 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 497 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ013-015>017-020-RIZ003>007-171230- Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Southern Bristol MA-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 825 AM EDT Sun Jul 16 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ018-019-021>024-RIZ008-171230- Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- 825 AM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-171230- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 825 AM EDT Sun Jul 16 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 16, 8:54 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
854 AM EDT Sun Jul 16 2023
CTZ002-161345-
Hartford CT-
854 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of southern Hartford
County through 945 AM EDT...
At 854 AM EDT, Doppler radar was tracking a strong thunderstorm near
Wolcott, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Southington, Glastonbury, Newington, Windsor, Wethersfield,
South Windsor, Farmington, Simsbury, Bloomfield, Berlin, Rocky Hill,
Avon, Plainville and Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
A Tornado Watch remains in effect until 300 PM EDT for northern
Connecticut.
&&
LAT...LON 4191 7283 4178 7247 4163 7271 4158 7276
4157 7280 4155 7282 4157 7283 4157 7285
4155 7285 4156 7288 4156 7294 4164 7294
4164 7298 4166 7299
TIME...MOT...LOC 1254Z 228DEG 30KT 4157 7294
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KPSpecial weather statement, Jul 16, 9:02 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
902 AM EDT Sun Jul 16 2023
MAZ004-011-012-161345-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
902 AM EDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of central Worcester
and eastern Hampden Counties through 945 AM EDT...
At 902 AM EDT, Doppler radar was tracking a strong thunderstorm over
Spencer, or 10 miles west of Worcester, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Worcester, Leominster, Shrewsbury, Gardner, Holden, Southbridge,
Clinton, Charlton, Spencer, Leicester, Sturbridge, Lancaster,
Templeton, Rutland, Sterling, West Boylston, Westminster, Barre,
Warren and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
A Tornado Watch remains in effect until 300 PM EDT for western and
central Massachusetts.
&&
LAT...LON 4210 7202 4218 7223 4261 7202 4240 7164
TIME...MOT...LOC 1302Z 213DEG 22KT 4227 7202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KPThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:54 AM EDT | Special Weather Statement | BOX | 51 min | |
| Jul 16, 9:15 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 45 min |
| Jul 16, 9:51 AM EDT | Special Weather Statement | BOX | 54 min | |
| Jul 16, 10:16 AM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 44 min |
| Jul 16, 10:49 AM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Jul 16, 11:43 AM EDT | Special Weather Statement | BOX | 47 min | |
| Jul 16, 1:36 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 6 hr |
| Jul 16, 3:40 PM EDT | River Flood Warning | BOX | Capitol Planning Region | 11 hr |
| Jul 16, 4:02 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Jul 16, 7:51 PM EDT | River Flood Warning | BOX | Capitol Planning Region | 25 hr |
| Jul 16, 7:51 PM EDT | River Flood Warning | BOX | Capitol Planning Region | 36 hr |
| Jul 16, 8:15 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 45 min |
| Jul 16, 8:17 AM EDT | Tornado Warning | BOX | Essex, Middlesex | 28 min |
| Jul 16, 8:43 AM EDT | Tornado Warning | BOX | Middlesex | 22 min |
| Jul 16, 9:02 AM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Jul 16, 9:30 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 45 min |
| Jul 16, 10:10 AM EDT | Tornado Warning | BOX | Middlesex, Worcester | 20 min |
| Jul 16, 10:53 AM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 3 hr |
| Jul 16, 11:50 AM EDT | River Flood Warning | BOX | Worcester | 6 hr |
| Jul 16, 11:53 AM EDT | Special Weather Statement | BOX | Essex | 52 min |
| Jul 16, 12:24 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 3 hr |
| Jul 16, 12:48 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 16, 1:55 PM EDT | Areal Flood Warning | BOX | Hampshire | 88 min |
| Jul 16, 2:06 PM EDT | Special Weather Statement | BOX | Essex | 54 min |
| Jul 16, 2:19 PM EDT | Flash Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 5 hr |
| Jul 16, 5:29 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 4 hr |
Nearby
Flash Flood Warnings in Connecticut, 2023Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.